Earlier Version

On expansion and topological overlap

D. Dotterrer, T. Kaufman, U. Wagner, in:, Schloss Dagstuhl- Leibniz-Zentrum fur Informatik GmbH, Dagstuhl Publishing, 2016, p. 35.1-35.10.

Download
OA 536.92 KB

Conference Paper | Published | English
Author
; ;
Department
Series Title
LIPIcs
Abstract
We give a detailed and easily accessible proof of Gromov's Topological Overlap Theorem. Let X be a finite simplicial complex or, more generally, a finite polyhedral cell complex of dimension d. Informally, the theorem states that if X has sufficiently strong higher-dimensional expansion properties (which generalize edge expansion of graphs and are defined in terms of cellular cochains of X) then X has the following topological overlap property: for every continuous map X → ℝd there exists a point p ∈ ℝd whose preimage intersects a positive fraction μ > 0 of the d-cells of X. More generally, the conclusion holds if ℝd is replaced by any d-dimensional piecewise-linear (PL) manifold M, with a constant μ that depends only on d and on the expansion properties of X, but not on M.
Publishing Year
Date Published
2016-06-01
Volume
51
Page
35.1 - 35.10
Conference
SoCG: Symposium on Computational Geometry
Conference Location
Medford, MA, USA
Conference Date
2016-06-14 – 2016-06-17
IST-REx-ID

Cite this

Dotterrer D, Kaufman T, Wagner U. On expansion and topological overlap. In: Vol 51. Schloss Dagstuhl- Leibniz-Zentrum fur Informatik GmbH, Dagstuhl Publishing; 2016:35.1-35.10. doi:10.4230/LIPIcs.SoCG.2016.35
Dotterrer, D., Kaufman, T., & Wagner, U. (2016). On expansion and topological overlap (Vol. 51, p. 35.1-35.10). Presented at the SoCG: Symposium on Computational Geometry, Medford, MA, USA: Schloss Dagstuhl- Leibniz-Zentrum fur Informatik GmbH, Dagstuhl Publishing. https://doi.org/10.4230/LIPIcs.SoCG.2016.35
Dotterrer, Dominic, Tali Kaufman, and Uli Wagner. “On Expansion and Topological Overlap,” 51:35.1-35.10. Schloss Dagstuhl- Leibniz-Zentrum fur Informatik GmbH, Dagstuhl Publishing, 2016. https://doi.org/10.4230/LIPIcs.SoCG.2016.35.
D. Dotterrer, T. Kaufman, and U. Wagner, “On expansion and topological overlap,” presented at the SoCG: Symposium on Computational Geometry, Medford, MA, USA, 2016, vol. 51, p. 35.1-35.10.
Dotterrer D, Kaufman T, Wagner U. 2016. On expansion and topological overlap. SoCG: Symposium on Computational Geometry, LIPIcs, vol. 51. 35.1-35.10.
Dotterrer, Dominic, et al. On Expansion and Topological Overlap. Vol. 51, Schloss Dagstuhl- Leibniz-Zentrum fur Informatik GmbH, Dagstuhl Publishing, 2016, p. 35.1-35.10, doi:10.4230/LIPIcs.SoCG.2016.35.
All files available under the following license(s):
Creative Commons License:
CC-BYCreative Commons Attribution 4.0 International Public License (CC-BY 4.0)
Main File(s)
Access Level
OA Open Access
Last Uploaded
2018-12-12T10:08:38Z


Material in IST:
Later Version

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar